PDA

View Full Version : Hair falling out after switching BC



maborosi
January 13th, 2012, 03:58 PM
Hi, guys.

I started to notice not too long ago that my hair was thinning. At first, I chalked it up to just being a bit stressed out. However, I'd totally not made the connection with the fact that I'd switched birth control pills recently.

My hair has been falling out much more lately- I can definitely see now that it's much, much thinner. It's really depressing sometimes because it's been in such nice shape. I'm afraid to even touch my hair sometimes.

I'm imagining someone's been in my position before. How long did you experience shedding after you switch BC pills? Was there anything that you did that helped it? About how long before your hair started to go back to normal?

I know I will probably be waiting for a while before my hair thickens back up, but it's just horribly tedious.

(And no, I can't not take BC. I am taking it for medical reasons)

~maborosi~

novemberfoxtrot
January 13th, 2012, 05:23 PM
When I read that as a possible side effect on mine I assumed it wouldn't thicken back up until I stopped taking it. I ended up not noticing thinning from my scalp but I did notice it on my legs and that hasn't thickened back up.

You may need to talk to your doctor about an alternative.

Georgies
January 13th, 2012, 06:22 PM
years ago I head serious hair thinning - then my doc switched my BC prescription and all was well. She was well aware of this side effect and knew which ones caused less thinning. There are so many different formulas. The thing is - it can be weeks or months before you notice that the thinning has stopped and has reversed itself (if BC is the cause it's totally reversible as far as I know). Ask your doc for a formula with minimal side effects - probably a lower dosage of hormones.